Alert archive / Michigan / Flood Watches in 2017

Flood Watch 2, NWS Gaylord, MI

October 23, 201722 counties in Michigan

NWS Gaylord, MI issued this flood watch at Oct 23, 2017, 4:16 AM EDT for 22 counties in Michigan. It took effect at Oct 23, 2017, 2:00 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2017, 4:16 AM EDT (08:16 UTC)
In effect from
Oct 23, 2017, 2:00 PM EDT
Expired
Oct 24, 2017, 12:00 PM EDT
In force
22 hr
Issued by
NWS Gaylord, MI
Flood severity
None
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 8.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2017-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2017-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WGUS63 KAPX 230816
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Gaylord MI
416 AM EDT Mon Oct 23 2017


MIZ016>036-041-042-232200-
/O.NEW.KAPX.FA.A.0002.171023T1800Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego-
Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-
Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, 
Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, 
Manistee, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
416 AM EDT Mon Oct 23 2017

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
TUESDAY MORNING...

The National Weather Service in Gaylord has issued a

* FLOOD WATCH for a portion of Northern Lower Michigan, 
  including the following areas, Alcona, Alpena, Antrim, Arenac, 
  Benzie, Charlevoix, Cheboygan, Crawford, Emmet, Gladwin, Grand 
  Traverse, Iosco, Kalkaska, Leelanau, Manistee, Missaukee, 
  Montmorency, Ogemaw, Oscoda, Otsego, Presque Isle, Roscommon, 
  and Wexford. 

* From 2 PM EDT this afternoon through Tuesday morning.

* Persistent rainfall this morning will become heavy at times this
  afternoon through tonight and impact most of northern lower
  Michigan. Showers continue on Tuesday but not as heavy. 

* Widespread rainfall amounts of 2 to 4 inches are possible today
  through Tuesday across a good portion of northern lower
  Michigan...with some localized higher amounts possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
6 follow-up statements
661 
WGUS63 KAPX 231434
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Gaylord MI
1034 AM EDT Mon Oct 23 2017


MIZ008-015-232300-
/O.EXA.KAPX.FA.A.0002.171023T1800Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
1034 AM EDT Mon Oct 23 2017

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
TUESDAY MORNING...

The National Weather Service in Gaylord has expanded the

* FLOOD WATCH to include a portion of Eastern Upper Michigan, 
  including the following areas, Chippewa and Mackinac. 

* From 2 PM EDT this afternoon through Tuesday morning

* Persistent rainfall east of I-75 will become heavier late this
  afternoon through tonight...and expand across most of eastern 
  upper Michigan. Showers continue on Tuesday but not as heavy. 

* Widespread rainfall amounts of 2 to 4 inches are expected
  through Tuesday, with the highest amounts near and east of I-75.
  Some localized higher totals are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

MIZ016>036-041-042-232300-
/O.CON.KAPX.FA.A.0002.171023T1800Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego-
Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-
Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, 
Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, 
Manistee, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
1034 AM EDT Mon Oct 23 2017

...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH TUESDAY MORNING...

The FLOOD WATCH continues for

* Northern Lower Michigan, including the following areas, Alcona,
  Alpena, Antrim, Arenac, Benzie, Charlevoix, Cheboygan, 
  Crawford, Emmet, Gladwin, Grand Traverse, Iosco, Kalkaska, 
  Leelanau, Manistee, Missaukee, Montmorency, Ogemaw, Oscoda, 
  Otsego, Presque Isle, Roscommon, and Wexford. 

* From 2 PM EDT this afternoon through Tuesday morning

* Persistent rainfall become heavier this afternoon through 
  tonight and impact most of northern lower Michigan. Showers 
  continue on Tuesday but not as heavy. 

* Widespread rainfall amounts of 2 to 5 inches are expected
  through Tuesday across a good portion of northern lower
  Michigan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

JZ
378 
WGUS63 KAPX 231540
FFAAPX

Flood Watch
National Weather Service Gaylord MI
1140 AM EDT Mon Oct 23 2017


MIZ016>036-041-042-232300-
/O.CON.KAPX.FA.A.0002.171023T1800Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego-
Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-
Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, 
Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, 
Manistee, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
1140 AM EDT Mon Oct 23 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The FLOOD WATCH continues for

* Northern Lower Michigan, including the following areas, Alcona,
  Alpena, Antrim, Arenac, Benzie, Charlevoix, Cheboygan, 
  Crawford, Emmet, Gladwin, Grand Traverse, Iosco, Kalkaska, 
  Leelanau, Manistee, Missaukee, Montmorency, Ogemaw, Oscoda, 
  Otsego, Presque Isle, Roscommon, and Wexford. 

* Through Tuesday morning

* Persistent rainfall become heavier this afternoon through 
  tonight and impact most of northern lower Michigan. Showers 
  continue on Tuesday but not as heavy. 

* Widespread rainfall amounts of 2 to 5 inches are expected 
  through Tuesday across a good portion of northern lower 
  Michigan. 

* Substantial water rises will result on all northern lower
  Michigan rivers and streams. Specific rivers that could go into
  flood include the Rifle River near Sterling, and the Manistee
  River near Sherman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

MIZ008-015-232300-
/O.CON.KAPX.FA.A.0002.171023T1800Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
1140 AM EDT Mon Oct 23 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The FLOOD WATCH continues for

* A portion of Eastern Upper Michigan, including the following 
  areas, Chippewa and Mackinac. 

* Through Tuesday morning

* Persistent rainfall east of I-75 will become heavier late this 
  afternoon through tonight...and expand across most of eastern 
  upper Michigan. Showers continue on Tuesday but not as heavy. 

* Widespread rainfall amounts of 2 to 4 inches are expected 
  through Tuesday, with the highest amounts near and east of I- 
  75. Some localized higher totals are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
429 
WGUS63 KAPX 232000
FFAAPX

Flood Watch
National Weather Service Gaylord MI
400 PM EDT Mon Oct 23 2017


MIZ016>036-041-042-240400-
/O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego-
Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-
Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, 
Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, 
Manistee, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
400 PM EDT Mon Oct 23 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The FLOOD WATCH continues for

* Northern Lower Michigan, including the following areas, Alcona,
  Alpena, Antrim, Arenac, Benzie, Charlevoix, Cheboygan, 
  Crawford, Emmet, Gladwin, Grand Traverse, Iosco, Kalkaska, 
  Leelanau, Manistee, Missaukee, Montmorency, Ogemaw, Oscoda, 
  Otsego, Presque Isle, Roscommon, and Wexford. 

* Through Tuesday morning

* Persistent rainfall will be heavy at times tonight, diminishing
  somewhat in intensity on Tuesday.

* Rainfall during the late afternoon through overnight hours will
  range from 1 to 2.5 inches. The highest amounts will occur in a
  broad band centered on Houghton Lake, Lewiston, and Rogers City.

* Substantial water rises will result on all northern lower
  Michigan rivers and streams. Specific rivers that could go into
  flood include the Rifle River near Sterling, and the Manistee
  River near Sherman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. Standing water will develop in low-lying areas
and other places that drain poorly.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

MIZ008-015-240400-
/O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
400 PM EDT Mon Oct 23 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The FLOOD WATCH continues for

* A portion of Eastern Upper Michigan, including the following 
  areas, Chippewa and Mackinac. 

* Through Tuesday morning

* Persistent rainfall east of I-75 will become heavier tonight,
  and expand across eastern upper Michigan. Rainfall will diminish
  somewhat in intensity on Tuesday.
 
* Rainfall during the late afternoon through overnight hours will
  range from half an inch to two inches. The highest amounts will
  occur east of I-75, and in particular over Drummond Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

JZ
860 
WGUS63 KAPX 240157
FFAAPX

Flood Watch
National Weather Service Gaylord MI
957 PM EDT Mon Oct 23 2017

MIZ016>036-041-042-241600-
/O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego-
Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-
Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, 
Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, 
Manistee, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
957 PM EDT Mon Oct 23 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The FLOOD WATCH continues for

* A portion of Northern Lower Michigan, including the following 
  areas, Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix, 
  Cheboygan, Crawford, Emmet, Gladwin, Grand Traverse, Iosco, 
  Kalkaska, Leelanau, Manistee, Missaukee, Montmorency, Ogemaw, 
  Oscoda, Otsego, Presque Isle, Roscommon, and Wexford. 

* Through Tuesday morning

* Persistent rainfall will be heavy at times overnight, 
  diminishing somewhat in intensity on Tuesday. 

* Widespread rainfall amounts of 2 to 3 inches have been observed.
  Additional rainfall amounts of 1 to 2 inches are possible
  through Tuesday morning, especially across northwest lower
  Michigan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. Standing water will develop in low-lying areas
and other places that drain poorly.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

MIZ008-015-241600-
/O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
957 PM EDT Mon Oct 23 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The FLOOD WATCH continues for

* A portion of Eastern Upper Michigan, including the following 
  areas, Chippewa and Mackinac. 

* Through Tuesday morning

* Persistent rainfall will continue to become heavier overnight.
  Rainfall will diminish somewhat in intensity later Tuesday
  morning. 

* Additional rainfall amounts of 1 to 2 inches are possible by
  later Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
430 
WGUS63 KAPX 240825
FFAAPX

Flood Watch
National Weather Service Gaylord MI
425 AM EDT Tue Oct 24 2017

MIZ016>036-041-042-241600-
/O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego-
Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-
Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, 
Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, 
Manistee, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
425 AM EDT Tue Oct 24 2017

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY...

The FLOOD WATCH continues for

* Northern Lower Michigan, including the following areas, Alcona,
  Alpena, Antrim, Arenac, Benzie, Charlevoix, Cheboygan, 
  Crawford, Emmet, Gladwin, Grand Traverse, Iosco, Kalkaska, 
  Leelanau, Manistee, Missaukee, Montmorency, Ogemaw, Oscoda, 
  Otsego, Presque Isle, Roscommon, and Wexford. 

* Until noon EDT today

* Persistent rainfall will be heavy at times through this morning,
  with intensities diminishing later today. 

* Widespread rainfall amounts of 2 to 4 inches have already
  occurred, with an additional inch to an inch and a half expected
  in many areas today, especially northwest lower Michigan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. Standing water will develop in low-lying areas
and other places that drain poorly.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

MIZ008-015-241600-
/O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
425 AM EDT Tue Oct 24 2017

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY...

The FLOOD WATCH continues for

* Eastern Upper Michigan, including the following areas, Chippewa
  and Mackinac. 

* Until noon EDT today

* Periods of moderate to heavy rainfall will continue today. 

* Additional rainfall amounts of up to 1 inch are possible.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
768 
WGUS63 KAPX 241613
FFAAPX

Flood Watch
National Weather Service Gaylord MI
1213 PM EDT Tue Oct 24 2017


MIZ008-015>036-041-042-241715-
/O.EXP.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-
Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse-
Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee-
Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Including the cities of Sault Ste. Marie, St. Ignace, Petoskey, 
Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, 
Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, 
Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, 
Houghton Lake, West Branch, Tawas City, Gladwin, and Standish
1213 PM EDT Tue Oct 24 2017

...FLOOD WATCH HAS EXPIRED...

The FLOOD WATCH for portions of Eastern Upper Michigan and
Northern Lower Michigan has expired. Outside of developing river
flooding, only very minor flooding has occurred in northern
Michigan from the heavy rain of the last two days. Though
significant rises will continue on area rivers, any resulting
flooding will be quite isolated. With widespread flooding no
longer anticipated, the flood watch has been allowed to expire.

$$

JZ

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this flood watch went out at Oct 23, 3:47 AM EDT, 29 minutes earlier.

Area forecast discussion, Oct 23, 3:47 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
347 AM EDT Mon Oct 23 2017

.NEAR TERM...(Today through Tonight)
Issued at 347 AM EDT Mon Oct 23 2017

...Stretch of wet weather ahead...

High Impact Weather Potential...heavy rainfall/flooding potential
across northern lower Michigan.

Pattern Synopsis/Forecast...Broad high falls continue to spread into
the northern plains facilitated by a strong pacific jet and associated
short wave energy digging into the Dakotas this morning. Southern
piece of short wave energy has largely pinched off from the main
upper trough (temporarily) and migrating through the lower-middle
Mississippi River valley. At the surface...slowing cold front has
finally pressed eastward into Lake Huron and stretches down through
Saginaw Bay into southern lower MI...continuing to another surface
wave over western Kentucky. However...a nicely defined deformation
axis and a narrow moisture rich corridor (PWAT values in excess
of 1.5 inches) stretches from the Missouri up through northern
lower Michigan...where persistent post-frontal rainfall continues
this morning.

Primary forecast concerns...hyrdo.

Southern piece of short wave energy and (attending deepening
surface low) still looking to open up and accelerate northeastward
into the Ohio Valley today and up through the Great Lakes
tonight...in response to strong pacific jet energy digging into
the central/southern plains. Strong deformation and upper jet
forcing acting on the aformentioned moisture plume continues to
set the stage for a prolonged heavier rainfall event up through
lower Michigan...especially this afternoon through tonight.
Increasing model consensus pegs that corridor of persistent heavy
rainfall from SW lower Michigan right up through northern lower
Michigan. Total rainfall amounts still remain a bit on the
uncertain side...although nearly all guidance solutions
(EURO/GFS/NAM/ensembles) have trended upward over the last 2
forecast cycles...now suggesting somewhere in the 3 to 4 inch
storm total amount through the day Tuesday (with some guidance
solutions in the 4 to 5 inch range). Outside of the more
localized summertime convective events...cannot remember the last
time we've seen that amount of rainfall in a 36 to 48 hour
stretch...so the impacts are a bit uncertain even with our sandy
soil conditions. But given the rainfall magnitude potential...and
upon collaboration with GRR/DTX...plan to hoist a flood watch for
all of northern lower Michigan valid from this afternoon through
Tuesday morning.

&&

.SHORT TERM...(Tuesday through Wednesday)
Issued at 347 AM EDT Mon Oct 23 2017

...Cool with more rain showers and maybe even snow showers...

So it looks like the ECMWF had the correct idea all along with the
phasing as the GFS/NAM are now fully on board. So the general
consensus is for the deepening area of low pressure to start out
near the Straits region early Tuesday then loop back around and head
southwest Tuesday afternoon before heading slowly northeast Tuesday
night. Models do vary on the exact details of how far south the
surface low tracks and how deep it is. Regardless, strong
deformation axis continues to provide impressive lift through the
day Tuesday (mainly across the southwestern forecast area). Model
qpf is on the order of an additional one half to one inch Tuesday
with perhaps another quarter to half inch Tuesday night. In
addition, wrap around rain with lake enhancement is expected into
Wednesday as well. Looking at thermal profiles, a mix with or an
eventual change over to snow may occur overnight Tuesday into
Wednesday. Would not be shocked if the higher terrain even picked up
a slushy inch or two of snow accumulation. It will be windy during
much of this time as well with gusts reaching 25 to 30 mph. The
additional rain may lead to areas of urban, small stream and river
flooding. Temperatures will be chilly with mainly 40s Tuesday and
Wednesday and lows in the 30s.

&&

.LONG TERM...(Wednesday night through Sunday)
Issued at 347 AM EDT Mon Oct 23 2017

Lake effect rain or mixed rain and snow showers may linger into
Wednesday evening but warm advection quickly kicks in decreasing
over lake instability. A clipper system then tracks southeast toward
northern Michigan during the late Thursday into Friday timeframe.
This will lead to increasing rain shower chances late Thursday with
a shot of colder air to follow for Thursday night into Friday
leading to more rain showers which may mix with or change over to
snow (sorry but the warm temperature party looks pretty much over).
Another clipper and associated colder air looks to drop into
northern Michigan over the weekend bringing more rain/snow showers.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1132 PM EDT Sun Oct 22 2017

Recent trends are much more pessimistic scouring out low clouds
across western taf locations today. Still think there is some
potential for IFR/MVFR producing cigs to scatter out some this
morning, particularly at KMBL and KPLN. Strong low pressure
pivoting up through the state later today and tonight will bring
periods of rain, heavy at times, that now looks to slowly back
more west across the area with time. Believe all locations will
experience IFR conditions as this steadier rain redevelops.

&&

.MARINE...
Issued at 352 PM EDT Sun Oct 22 2017

Gusty southerly winds will be supplanted by weaker nw winds this
afternoon/evening, as a cold front crosses the region. This front
will stall over Lk Huron late tonight, leading to relatively light
winds for much of Monday, with a n to ne breeze developing on
Huron in the afternoon. Stronger winds will develop Monday night
and Tuesday, as low pressure strengthens and moves north across
and away from Lk Huron.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...BA
SHORT TERM...AS
LONG TERM...AS
AVIATION...MB
MARINE...JZ
Hazardous weather outlook, Oct 23, 4:02 AM EDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
402 AM EDT Mon Oct 23 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-241000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
402 AM EDT Mon Oct 23 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

A period of heavy rain is expected this afternoon through tonight
and may lead to some flooding across portions of northern lower
Michigan. See ongoing flood watch for details.

Gale force wind gusts will develop on Lake Michigan and Lake Huron
later tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rainfall will diminish on Tuesday. However...some flooding may
remain possible across portions of northern lower Michigan.

Gale force gusts will continue on Lakes Michigan and Huron
Tuesday and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 4:20 AM EDTGale WarningAPX54 hr
Oct 23, 4:20 AM EDTSmall Craft AdvisoryAPX12 hr
Oct 23, 3:23 PM EDTWind AdvisoryAPXAntrim, Benzie, Cheboygan, Emmet, Grand Traverse, Leelanau and 2 more36 hr

Nearby

Flood Watches in Michigan, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.